Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 287, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 23, 2005, 6:44 PM CDT for Pittsburg County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2005, 6:44 PM CDT (23:44 UTC)
- Expired
- Jul 23, 2005, 7:22 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Tulsa radar (KINX), 127 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 232344 SVRTSA OKC121-240030- /O.NEW.KTSA.SV.W.0287.050723T2344Z-050724T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 644 PM CDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 730 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF SCIPIO...MOVING NORTHWEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SCIPIO AND INDIANOLA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3499 9600 3506 9573 3520 9579 3512 9606 $$
2 follow-up statements
000 WWUS54 KTSA 240003 RRA SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 703 PM CDT SAT JUL 23 2005 OKC121-240030- /O.CON.KTSA.SV.W.0287.000000T0000Z-050724T0030Z/ PITTSBURG OK- 703 PM CDT SAT JUL 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR PITTSBURG COUNTY... AT 702 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF SCIPIO...MOVING NORTH AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...INDIANOLA. LAT...LON 3498 9608 3506 9573 3520 9579 3509 9609 $$
000 WWUS54 KTSA 240022 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 722 PM CDT SAT JUL 23 2005 OKC121-240032- /O.CAN.KTSA.SV.W.0287.000000T0000Z-050724T0030Z/ PITTSBURG OK- 722 PM CDT SAT JUL 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3498 9608 3506 9573 3520 9579 3509 9609 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:56 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 23, 2:56 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 256 PM CDT SAT JUL 23 2005 .DISCUSSION... ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE QUICKLY DEVELOPED IN THE HIGHER TERRAIN AREAS ACROSS PORTIONS OF NORTHWEST ARKANSAS THIS AFTERNOON. LATEST RUC / WATER VAPOR IMAGERY INDICATING A WEAK WESTWARD MOVING UPPER LEVEL DISTURBANCE IS MOVING OVER CENTRAL OKLAHOMA AROUND THE MAIN UPPER HIGH. THIS...COMBINED WITH AFTERNOON HEATING HAS ALLOWED FOR BETTER COVERAGE OF SHOWER/THUNDERSTORM ACTIVITY COMPARED TO YESTERDAY. AN ISOLATED SEVERE THREAT WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON HOURS ACROSS ALL OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH DAMAGING DOWNBURST WINDS AND LARGE HAIL POSSIBLE. LATEST RADAR DATA INDICATING THAT A SIGNIFICANT AMOUNT OF HAIL IS LIKELY MAKING IT TO THE GROUND IN THE STRONGEST CELLS...HOWEVER HAVE ONLY RECEIVED A PENNY SIZE HAIL REPORT SO FAR. AS THE UPPER HIGH CONTINUES TO SHIFT SOUTHEAST OF THE AREA OVER THE NEXT COUPLE OF DAYS...SSW WINDS AT THE SURFACE WILL SLOWLY BEGIN TO INCREASE. ALTHOUGH IT WILL LIKELY NOT BE AS HOT AS THE LAST FEW DAYS...WILL STILL SEE HIGH TEMPERATURES AROUND 100 ACROSS NORTHEAST OKLAHOMA AND THE LOWER VALLEY AREAS OF WEST-CENTRAL ARKANSAS. THE HEAT ADVISORY HAS BEEN EXTENDED FOR TULSA COUNTY THROUGH SUNDAY AS LOW TEMPS TONIGHT IN THE METRO EXPECTED TO BE AROUND 80 WITH HEAT INDICES SUNDAY AFTERNOON AROUND 105. GFS STILL PUSHING COLD FRONT INTO NORTHEAST OKLAHOMA TUESDAY NIGHT INTO WEDNESDAY WITH AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG THE BOUNDARY. WILL LIKELY ALSO SEE A BREAK FROM THE HEAT BEHIND COLD FRONT INTO THURSDAY AS CLOUDS/ELEVATED SHOWERS/THUNDERSTORMS REMAIN POSSIBLE AS UPPER SHORT-WAVE DIVES SOUTHEAST INTO REGION. && .PRELIMINARY POINT TEMPS/POPS... TUL 80 101 79 101 / 20 10 10 10 FSM 76 102 76 101 / 20 10 10 10 MLC 74 99 75 98 / 20 10 10 10 BVO 73 101 73 101 / 10 10 10 10 FYV 72 98 72 97 / 20 10 10 10 BYV 74 98 74 95 / 20 10 10 10 MKO 75 100 75 100 / 20 10 10 10 MIO 74 100 74 100 / 10 10 10 10 F10 75 100 75 99 / 20 10 10 10 HHW 73 99 74 99 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ060. AR...NONE. && SHORT TERM FORECASTER ID= 21 LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Jul 23, 12:50 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1250 PM CDT SAT JUL 23 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CDT SAT JUL 23 2005 ...HEAT ADVISORY IN EFFECT FOR TULSA COUNTY THROUGH SUNDAY AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...TULSA METROPOLITAN AREA. DISCUSSION... DANGEROUS HEAT INDICES ARE ONGOING THIS AFTERNOON ACROSS THE AREA...WITH WARM OVERNIGHT LOW TEMPERATURES ALLOWING FOR LIMITED RELIEF FROM THE HEAT. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED DURING THE UPCOMING DAYS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE GREATER CHANCES WILL EXIST OVER THE HIGHER TERRAIN LOCATIONS...WITH STORMS LIKELY MOVING WESTWARD AFTER THEY DEVELOP. CONDITIONS APPEAR FAVORABLE FOR DAMAGING DOWNBURST WINDS WITH ANY SUSTAINED THUNDERSTORM. CONDITIONS SHOULD BE CLOSELY MONITORED AS THESE CONDITIONS OFTEN LEAD TO LIMITED WARNING LEAD TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED GIVEN THE LIMITED COVERAGE OF ANY SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...DANGEROUS HEAT INDEX POTENTIAL. MONDAY...DANGEROUS HEAT INDEX POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HIGH TEMPERATURES WILL REMAIN WELL ABOVE NORMAL INTO SUNDAY AND MONDAY...WITH DANGEROUS HEAT INDICES POSSIBLE INTO THE EARLY PART OF THE WEEK. A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA BY LATE TUESDAY INTO WEDNESDAY WHICH WILL BRING COOLER TEMPERATURES. THUNDERSTORM CHANCES WILL ACCOMPANY THE FRONTAL PASSAGE...WITH ISOLATED AFTERNOON THUNDERSTORMS POSSIBLE DURING THE LATTER HALF OF NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY WORKERS SHOULD BE PREPARED TO RESPOND TO AN INCREASE IN HEAT RELATED ILLNESSES THROUGH EARLY WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 23, 6:14 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT SAT JUL 23 2005
OKZ073-240000-
PITTSBURG OK-
614 PM CDT SAT JUL 23 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 614 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF MCALESTER...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...CROWDER...
INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jul 23, 6:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST FORT SMITH 35.39N 94.40W
07/23/2005 80 MPH SEBASTIAN AR OFFICIAL NWS OBS
MEASURED AT FORT SMITH ASOS
0613 PM NON-TSTM WND GST FORT SMITH 35.39N 94.40W
07/23/2005 70 MPH SEBASTIAN AR AMATEUR RADIO
MEASURED AT RED LOBSTER ON ROGERS AVE.
&&
JDSLocal storm report, Jul 23, 6:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL TULSA 36.13N 95.92W
07/23/2005 0.75 INCH TULSA OK NWS EMPLOYEE
0530 PM TSTM WND DMG TULSA 36.13N 95.92W
07/23/2005 TULSA OK NWS EMPLOYEE
10 INCH DIAMETER TREE BLOWN DOWN.
&&
JDSLocal storm report, Jul 23, 6:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 E WARNER 35.49N 95.29W
07/23/2005 MUSKOGEE OK AMATEUR RADIO
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 40 NEAR HIGHWAY
64.
&&
JDSSpecial weather statement, Jul 23, 6:40 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT SAT JUL 23 2005
OKZ054-240030-
OSAGE OK-
640 PM CDT SAT JUL 23 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 640 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF HOMINY...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HOMINY.
OTHER STRONG STORMS WERE OVER MUCH OF EASTERN OSAGE COUNTY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Local storm report, Jul 23, 6:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM LIGHTNING BROKEN ARROW 36.05N 95.79W
07/23/2005 TULSA OK EMERGENCY MNGR
*** 2 INJ *** 2 TEENAGERS INJURED WHILE PLAYING OUTSIDE.
0623 PM HAIL LEE CREEK 35.68N 94.35W
07/23/2005 0.75 INCH CRAWFORD AR AMATEUR RADIO
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| Jul 23, 2:02 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 37 min |
| Jul 23, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 67 min |
| Jul 23, 4:07 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 32 min |
| Jul 23, 4:37 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 46 min |
| Jul 23, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 61 min |
| Jul 23, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 61 min |
| Jul 23, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Jul 23, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 54 min |
| Jul 23, 5:38 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 69 min |
| Jul 23, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 58 min |
| Jul 23, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 35 min |
| Jul 23, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.